Alert archive / Idaho / Lake Wind Advisories in 2011

Lake Wind Advisory 22, NWS Pocatello, ID

June 30, 2011

NWS Pocatello, ID issued this lake wind advisory at Jun 30, 2011, 3:35 AM MDT. It took effect at Jun 30, 2011, 8:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2011, 3:35 AM MDT (09:35 UTC)
In effect from
Jun 30, 2011, 8:00 AM MDT
Expired
Jun 30, 2011, 8:29 PM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Jun 29, 2:09 PM MDT, 13 hours 26 minutes earlier.

Area forecast discussion, Jun 29, 2:09 PM MDT, 13 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
209 PM MDT WED JUN 29 2011

.SHORT TERM... A STRONG LOW PRESSURE CIRCULATION IS PRESENTLY
CROSSING CALIFORNIA WITH A SLIGHT SOUTHEAST DRIFT TOWARDS DESERT
ROCK. LAPSE RATES ARE NEAR 9 C/KM AND VERTICAL SHEAR IS
INCREASING...UPSTREAM AT KMTX RADAR VAD WINDS SHOWING 45 KTS AT
11K FT AGL...ELKO SOUNDING THIS MORNING SHOWED 46KTS AT 7K FT MSL.
WIND GUSTS TO 49 MPH HAVE OCCURRED ED AT RIRIE AND GRACE THIS
AFTERNOON. EXPECT GUSTS WILL BE ON THE INCREASE IN THE EASTERN
HIGHLANDS THE NEXT HOUR OR TWO. IN ADDITION...ANY THUNDERSTORMS
COULD ALSO PRODUCE STRONG GUSTY DOWN DRAFTS TO THE LOW 50S MPH
RANGE. WILL HAVE TO WATCH FOR ISOLATED SEVERE THUNDERSTORMS THIS
EVENING.

THE CALIFORNIA LOW LOOSES THE CLOSED CIRCULATION AS IT CROSSES THE
GREAT BASIN...ROUGHLY 00-03Z AND THE LATEST RUC STILL SHOWS THIS
TREND. THAT COULD HELP SHEAR SOME OF THE CONVECTIVE ACTIVITY OFF
BETWEEN NORTHERN BRANCH AND THE LOW MOVING INTO THE GREAT BASIN.

.LONG TERM...CONVECTION LINGERS OVER THE EASTERN HIGHLANDS
THURSDAY MORNING...OTHERWISE BY THURSDAY AFTERNOON FLOW RETURNS TO
MILD ZONAL PATTERN UNTIL PERHAPS THE 4TH WHICH MAY NOT BE SO
CONVECTION FREE. THERE IS STILL A HINT OF MONSOON MOISTURE
ROTATING AROUND A BUILDING 4 CORNERS HIGH BY THAT TIME. RS

&&

.AVIATION...WINDS WILL BE PRIMARY CONCERN TODAY INTO TONIGHT AS A
COLD FRONT APPROACHES FROM THE WEST. BUFKIT SOUNDINGS SHOWING DEEP
MIXED LAYER WITH WINDS ABOVE 40 KTS IN THAT LAYER INDICATING THESE
MAY MIX TO THE SURFACE AS WIND GUSTS. ADDITIONALLY...SHOWERS AND
ISOLATED THUNDERSTORMS MAY FORM LATER IN THE AFTERNOON MAINLY OVER
THE CENTRAL MOUNTAINS THUS AFFECTING SUN VALLEY. STRONG MOISTURE
TRANSPORT INTO THE EASTERN HIGHLANDS PROMPTED A CB MENTION FOR PIH
AND IDA. EXPECT WINDS IN THE SNAKE PLAIN TO DROP TONIGHT AND MAY
PICK UP AGAIN AFTER 9 AM TOMORROW.  HINSBERGER
&&

.FIRE WEATHER...EXPECT STRONG WINDS ACROSS THE AREA THIS EVENING IN
ADVANCE OF A COLD FRONT MOVING ACROSS SOUTHERN IDAHO. SHOWERS AND
ISOLATED THUNDERSTORMS MAY ACCOMPANY THE FRONT AS WELL...BUT THE
STRONGEST ACTIVITY WILL BE OVER THE CENTRAL MOUNTAINS AND PERHAPS
THE EASTERN HIGHLANDS. COOLER TEMPERATURES ARE EXPECTED
TOMORROW...BUT WARM AND DRY CONDITIONS ARE EXPECTED THROUGH THE
WEEKEND AND INTO NEXT WEEK.  HINSBERGER
&&

.HYDROLOGY...NO SIGNIFICANT STATUS CHANGE AT THIS TIME. WARM
TEMPERATURES THE PAST FEW DAYS CONTINUE TO EXCELERATE HIGH
ELEVATION SNOW MELT AND RUN OFF. FLOOD WARNINGS REMAIN IN EFFECT
FOR THE HENRYS FORK NEAR REXBURG AND THE TETON RIVER NEAR ST.
ANTHONY. A SMALL STREAM ADVSIORY FOR MINOR FLOODING IS IN EFFECT
FOR PORTIONS OF TETON COUNTY. TEMPERATURES COOL ABOUT 10-15F
THURSDAY BEHIND THE LOW PRESSURE TROUGH BUT THAT IS SHORT LIVED.
EVENTUALLY THE SNOW PACK WILLL THIN OUT. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ019>025-032.
FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG AND THE TETON
RIVER NEAR SAINT ANTHONY CONTINUES. SMALL STREAM ADVISORY IN TETON
COUNTY THROUGH NOON WEDNESDAY.

&&
Hazardous weather outlook, Jun 29, 3:41 AM MDT, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
341 AM MDT WED JUN 29 2011

IDZ017>025-031-032-301200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
341 AM MDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR A LARGE PORTION OF EASTERN IDAHO.
CHECK THE LATEST URGENT WEATHER MESSAGE FOR DETAILS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING AND
THIS AFTERNOON AND EVENING. HAIL...AND STRONG GUSTY WIND UP TO 55 MPH
ARE POSSIBLE IN THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS WILL LIKELY CONTINUE THURSDAY. ISOLATED MOUNTAIN
SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH HIGH PRESSURE OVER THE
AREA FOR MOST OF THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:19 AM MDTAreal Flood AdvisoryPIHTeton24 hr

Nearby

Lake Wind Advisories in Idaho, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.